MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINNACLE 300 ACET CUP 60MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS INC US PINNACLE 300 ACET CUP 60MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Catalog Number 121703060
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Hematoma (1884); Hemorrhage/Blood Loss/Bleeding (1888); Hypersensitivity/Allergic reaction (1907); Necrosis (1971); Pain (1994); Loss of Range of Motion (2032); Osteolysis (2377); Ambulation or Postural Difficulties (2544); Unspecified Tissue Injury (4559); Swelling/ Edema (4577)
Date of Event 07/13/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had dislocation.Needed to revise mom liner to constrained poly.No signs of metallosis.The surgeon did not believe mom was the concern in this case.Doi: unknown.Dor: (b)(6) 2021.Affected side: right hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).E3 initial reporter occupation: lawyer.H6 component code: appropriate term/code not available (g07002) used to capture no findings available.Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4) investigation summary it was reported that the patient had dislocation.Needed to revise mom liner to constrained poly.No signs of metallosis.The surgeon did not believe mom was the concern in this case.The photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device from attachment "(b)(4) x-ray_images-received 08-sept-2023".Visual analysis of the photo was not able to identify any non conformances for pinnacle 300 acet cup 60mm or a relation with the reported event.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed for pinnacle 300 acet cup 60mm since the observed condition would not contribute to a device issue.There is no indication that a design or manufacturing issue has caused the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Adverse event clinician review 03 july 2025: record received on 30 jun 2025 was a death certificate for the patient, which indicated that the patient's death was related to the following: a.Hypoxic respiratory failure (interval: 1 week).B.Pneumonia (interval: 1 week).C.Left hemidiaphragm paralysis (interval: 10 years).Other conditions contributing to death: severe protein calorie malnutrition, atrial fibrillation, acute renal failure, and septic shock.He was reported to have died of natural causes.The new information provided from this death certificate does not suggest or conclude that depuy products/procedures caused/contributed to the patient's unfortunate death.There are specific and multiple comorbidities that appear to have been the causative factors in this case, unrelated to any depuy products.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: b5.Corrected: d4 (primary udi number).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: b7.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Updated event description.The patient had a second right hip revision on (b)(6) 2022.At that time, the patient experienced hemorrhage, necessitating 18 units of blood.Post-surgery, patient's lungs were filled with fluid necessitating the use of a ventilator for 11 to 12 days.Additionally, the upper thighs are significantly swollen and are painful when elevating the legs higher than the heart.Dor: (b)(6) 2022.Affected side: right hip.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: b5, b6, b7.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint recon described in this report.H11 additional narrative: added: h6 health effect (clinical and impact code).If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: b7.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: it was reported that the patient had dislocation.Needed to revise mom liner to constrained poly.No signs of metallosis.The surgeon did not believe mom was the concern in this case.The photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device from attachment "(b)(4)".Visual analysis of the photo was not able to identify any non-conformances for pinnacle 300 acet cup 60mm or a relation with the reported event.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed for pinnacle 300 acet cup 60mm since the observed condition would not contribute to a device issue.There is no indication that a design or manufacturing issue has caused the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint recon described in this report.H11 additional narrative: added: b7, h6 health effect (clinical code, impact code and medical device problem code).If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.

Brand Name
PINNACLE 300 ACET CUP 60MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
CORK MFG & MATERIAL WAREHOUSE
loughbeg ringaskiddy
cork
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key17486595
Report Number1818910-2023-16335
Device Sequence Number12574270
Product Code LPH
UDI-Device Identifier10603295008699
UDI-Public(01)10603295008699(17)171102(10)B5RER1000
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/02/2017
Device Catalogue Number121703060
Device Lot NumberB5RER1000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2023
Supplement Date Received by Manufacturer08/14/2023
08/18/2023
09/22/2023
09/26/2023
06/30/2025
07/18/2025
08/26/2025
10/09/2025
10/21/2025
11/07/2025
Initial Report FDA Received Date08/09/2023
Supplement Report FDA Received Date08/17/2023
09/06/2023
09/25/2023
09/29/2023
07/03/2025
07/24/2025
09/02/2025
10/15/2025
10/23/2025
11/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/05/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
12/14 ARTICUL 40MM M SPEC+5.; PINNACLE MTL INS NEUT40IDX60OD.; SUMMIT POR TAPER SZ8 HI OFF.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale
Patient Weight113 KG